Volume 11, issue 3 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Triangle inequalities in path metric spaces

Michael Kapovich

Geometry & Topology 11 (2007) 1653–1680

arXiv: math.MG/0611118

Abstract

We study side-lengths of triangles in path metric spaces. We prove that unless such a space X is bounded, or quasi-isometric to + or to , every triple of real numbers satisfying the strict triangle inequalities, is realized by the side-lengths of a triangle in X. We construct an example of a complete path metric space quasi-isometric to 2 for which every degenerate triangle has one side which is shorter than a certain uniform constant.

Keywords
path metric spaces, triangles
Mathematical Subject Classification 2000
Primary: 51K05
References
Forward citations
Publication
Received: 6 December 2006
Accepted: 30 July 2007
Published: 2 August 2007
Proposed: Walter Neumann
Seconded: Yasha Eliashberg, Martin Bridson
Authors
Michael Kapovich
Department of Mathematics
University of California, Davis
Davis CA 95616
USA
http://www.math.ucdavis.edu/~kapovich/